Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Substance Use and HIVSubstance Use and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Meds and Other drugs
Jan 6, 2011

I know it might sound weird to ask but its the most responsible way to assure i'm not putting myself at greater risks. Is it safe to use the recreational drug GHB with Norvir+Truvada+Reyataz ? How does it interact ? As well as with alcohol, separately, of course. I appreciate your answer.

Response from Dr. Fawcett

There are few controlled studies of the interactions between antivirals and recreational drugs, but there is at least one published case study that documents a nearly fatal reaction from the recreational use of GHB (gamma hydroxybutyrate) and Norvir. GHB is sometimes prescribed and such use, when coordinated by a physician with antiviral therapy, should create no complications. The recreational use of GHB, however, is laden with risk. Taken in order to increase euphoria and sociability, this tasteless and odorless drug is often mixed in water "on the fly ," creating the potential for complications that include vomiting, liver failure, respiratory problems, and even death. Alcohol increases the danger of slower respirations and should never be used with GHB. Let your physician know about your concerns so that you can collaborate to keep you safe and healthy.



Previous
my partner has hiv i do not
Next
drugs n HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement